Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 13, 2006, 11:44 PM CDT for Lynn County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 11:44 PM CDT (04:44 UTC)
- Expired
- Aug 14, 2006, 1:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 140452 FFWLUB TXC305-140645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1144 PM CDT SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LYNN COUNTY IN NORTHWEST TEXAS. * UNTIL 145 AM CDT * AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ODONNELL...OR ABOUT 11 MILES SOUTH OF TAHOKA...MOVING NORTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NEW MOORE... GRASSLAND AND TAHOKA. VERY HEAVY RAINFALL FROM TRAINING SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS LYNN COUNTY FOR THE NEXT COUPLE OF HOURS. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAVE ALREADY OCCURRED IN ODONNELL OVER THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 2 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3298 10205 3297 10157 3337 10157 3337 10206 $$ KW
1 follow-up statement
000 WGUS74 KLUB 140611 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 104 AM CDT MON AUG 14 2006 TXC305-140645- LYNN TX- 104 AM CDT MON AUG 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR LYNN COUNTY... AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN. THEY COVERED MUCH OF LYNN COUNTY AND WERE MOVING TO THE NORTHWEST AT 10 MPH. RAINFALL RATES WILL CONTINUE TO DECREASE WITH ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH POSSIBLE THROUGH 145 AM. ISOLATED TOTALS AROUND 1 INCH ARE STILL POSSIBLE. THIS RAINFALL MAY ADD TO SOME MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DITCHES AND LOCATIONS NEAR PLAYA LAKES. PONDING OF WATER ON ROADWAYS WILL CONTINUE UNTIL THE RAINFALL ENDS. MOTORISTS ARE URGED TO SLOW DOWN TO AVOID HYDROPLANING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3298 10205 3297 10157 3337 10157 3337 10206 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:18 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 13, 8:18 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 818 PM CDT SUN AUG 13 2006 .UPDATE... UPDATED EVENING POPS TO ACCOUNT FOR BETTER COVERAGE ACROSS THE ROLLING PLAINS AND SOUTHERN SOUTH PLAINS WITH CONVECTION DEVELOPING ALONG EXISTING BOUNDARY TO THE EAST. OUTLFLOW BOUNDARIES ARE MOVING NORTHWEST TOWARD LUBBOCK WITH POTENTIAL FOR ADDITIONAL DEVELOPMENT POSSIBLE. GENERAL MOVEMENT HAS BEEN TOWARD THE NORTHWEST WITH RADAR AND IR IMAGERY INDICATING SOME MODERATE TO HEAVY RAINFALL RATES WITH AN AREA OF 2 INCH PLUS AMOUNTS NORTH OF POST. IR DERIVED CLOUD TOP TEMPERATURES CONTINUE TO COOL ACROSS LYNN COUNTY WITH EXPANDING AREA OF PRECIPITATION THERE. THINK THAT PRECIPITATION AREA MAY CONTINUE TO EXPAND BUT PERHAPS NOT NECESSARILY AN INCREASE IN INTENSITIES OVER THE NEXT FEW HOURS AS COMPLEX EVOLVES. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/17
Hazardous weather outlook, Aug 13, 5:59 AM CDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 559 AM CDT SUN AUG 13 2006 TXZ021>044-141100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 559 AM CDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT IS EXPECTED TO MOVE INTO AT LEAST THE PANHANDLE BY MONDAY MORNING THEN SLIP SLOWLY SOUTHWARD TO NEAR A CHILDRESS TO MORTON LINE BY LATE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THIS FRONT. HEAVY RAINFALL WILL MAY OCCUR WITH LOCALIZED FLOODING POSSIBLE UNDER ANY OF THE SLOW MOVING THUNDERSTORMS THAT DEVELOP. THE GREATEST RISK OF MINOR FLOODING WILL GENERALLY BE ALONG AND NORTH OF A CHILDRESS TO MORTON LINE FOR MONDAY AFTERNOON THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY.
In the hours before
Special weather statement, Aug 13, 7:45 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 745 PM CDT SUN AUG 13 2006 TXZ040>043-140645- TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...BROWNFIELD...TAHOKA...ODONNELL... POST...JAYTON 745 PM CDT SUN AUG 13 2006 ...STRONG THUNDERSTORMS OCCURRING OVER TERRY...LYNN...GARZA AND KENT COUNTIES... THUNDERSTORMS CONTINUE TO DEVELOP OVER THE SOUTHERN SOUTH PLAINS ALONG THE LEADING EDGE OF AN UPPER LEVEL LOW OVER THE RIO GRANDE VALLEY. THE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF WELLMAN...TAHOKA...GRASSLAND...WILSON...SOUTHLAND...POST AND GRAHAM THROUGH 845 PM. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH...SMALL HAIL...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS MAY OCCUR. IN ADDITION...STRONG WIND GUSTS FROM THUNDERSTORM OUTFLOW BOUNDARIES MAY CREATE AREAS OF BLOWING DUST WHICH MAY SUDDENLY REDUCE VISIBILITIES TO BELOW 1 MILE. MOTORISTS AND RESIDENTS ARE URGED TO STAY ALERT FOR CHANGING WEATHER CONDITIONS. KW
Special weather statement, Aug 13, 7:45 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT...COR FOR EXP TIME NATIONAL WEATHER SERVICE LUBBOCK TX 745 PM CDT SUN AUG 13 2006 TXZ040>043-140145- TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...BROWNFIELD...TAHOKA...ODONNELL... POST...JAYTON 745 PM CDT SUN AUG 13 2006 ...STRONG THUNDERSTORMS OCCURRING OVER TERRY...LYNN...GARZA AND KENT COUNTIES... THUNDERSTORMS CONTINUE TO DEVELOP OVER THE SOUTHERN SOUTH PLAINS ALONG THE LEADING EDGE OF AN UPPER LEVEL LOW OVER THE RIO GRANDE VALLEY. THE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF WELLMAN...TAHOKA...GRASSLAND...WILSON...SOUTHLAND...POST AND GRAHAM THROUGH 845 PM. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH...SMALL HAIL...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS MAY OCCUR. IN ADDITION...STRONG WIND GUSTS FROM THUNDERSTORM OUTFLOW BOUNDARIES MAY CREATE AREAS OF BLOWING DUST WHICH MAY SUDDENLY REDUCE VISIBILITIES TO BELOW 1 MILE. MOTORISTS AND RESIDENTS ARE URGED TO STAY ALERT FOR CHANGING WEATHER CONDITIONS. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:40 AM CDT | Flash Flood Watch | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.